MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k160542.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the balloon of a arndt endobronchial blocker set was not able to inflate properly.The user attempted to inflate the balloon prior to patient use, but found that only one side was able to inflate.No patient contact was made.Additional information regarding the device and event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.H6 - method code: analysis of data provided by user/third party (4112) investigation ¿ evaluation.It was reported to cook that a prior to use arndt endobronchial blocker set (rpn: c-aebs-5.0-65-sph from lot# 13314786) only inflated on one side of the balloon.This incident was reported by(b)(6) in japan on (b)(6) 2020.Further communication with the user facility clarified that the procedure was completed using another c-aebs-5.0-65-sph.No adverse effects were reported.A review of documentation including the complaint history, device history record, instructions for use (ifu) and quality control, as well as a visual inspection, functional test, and dimensional verification of the returned device was conducted during the investigation.One unused arndt endobronchial blocker with photos was returned for evaluation.No visible damage was noted to the device.The balloon inflated without difficulty; however, only one side of the balloon expanded.A dimensional verification of the device confirmed that the device was manufactured within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) found that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record (dhr) for lot 13314786 found one related nonconformance for balloon damage, in which one device was scrapped.It should be noted that there were no other complaints associated with this lot lumber.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information related to the reported failure mode: precautions ¿inflate balloon initially under direct vision to ensure correct position and placement.¿ instructions for use ¿fully deflate the balloon on the endobronchial blocker.¿ based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that the main cause of failure was attributed to a component failure unrelated to manufacturing or design deficiencies.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: g4- date received by manufacturer: the initial date reported was 16nov2020.However, this date has been updated to 18nov2020.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 24nov2020, it was reported that a second same device was used to complete the procedure.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10870027
Report Number1820334-2020-02163
Device Sequence Number2636080
Product Code CBI
UDI-Device Identifier00827002132801
UDI-Public(01)00827002132801(17)230720(10)13314786
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model NumberN/A
Device Catalogue NumberC-AEBS-5.0-65-SPH
Device Lot Number13314786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer11/24/2020
02/15/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date11/25/2020
02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1